Nevada, 2014High Wind and Strong Wind in Nevada, April 25 to 26, 2014
April 25 to 26, 2014 · NWS VEF · 2 events in 2 counties and zones
A strong low pressure system brought a period of high winds to the Mojave Desert and nearby areas.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system brought a period of high winds to the Mojave Desert and nearby areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Apr 25, 8:10 AM PST, 4 hours 50 minutes earlier.
Area forecast discussion, Apr 25, 8:10 AM PST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
910 AM PDT FRI APR 25 2014
.SYNOPSIS...AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM FOR LATE
APRIL WILL IMPACT THE REGION TODAY THROUGH SATURDAY. THE SYSTEM WILL
BRINGING GUSTY WINDS PRODUCING AREAS OF BLOWING DUST TODAY. A GOOD
CHANCE OF RAIN AND MOUNTAIN SNOW SHOWERS AND MUCH COOLER
TEMPERATURES TONIGHT AND SATURDAY. DRY...WARMER BUT PERIODIC GUSTY
NORTH WINDS CAN BE EXPECTED NEXT WEEK WITH HIGH PRESSURE ALONG THE
WEST COAST.
&&
.UPDATE...SYSTEM ON TRACK TO BRING SIGNIFICANT CHANGES TO THE
FORECAST STARTING WITH WINDY CONDITIONS TODAY FOLLOWED BY SCATTERED
RAIN AND MOUNTAIN SNOW TONIGHT AND SATURDAY. BIGGEST CONCERN FOR
TODAY WILL BE HOW LOW SNOW LEVELS GET AND HOW MUCH SNOW WILL FALL.
CURRENT MODELS SUPPORT THE HEAVIEST PRECIPITATION AMOUNTS OVER
MOHAVE AND LINCOLN COUNTIES AND POTENTIALLY THE SPRING MOUNTAINS.
THE WINDOW FOR CONCERN WILL BE LATE TONIGHT THROUGH MID DAY SATURDAY
AS THE COLDER AIR MOVES INTO THE AREA. LEANING TOWARD SOME TYPE OF
WINTER WEATHER PRODUCTS FOR THE MOUNTAINS OF MOHAVE...LINCOLN AND
CLARK COUNTIES...BUT AT WHAT ELEVATION. RIGHT NOW THE IMMEDIATE
SHORT TERM GRIDS WILL GO AHEAD AND INCREASE AFTERNOON HIGH
TEMPERATURES SINCE WE ARE ALREADY RUNNING SEVERAL DEGREES ABOVE
WHERE WE WERE YESTERDAY AT THIS TIME.
&&
.PREV DISCUSSION...
312 AM PDT FRI APR 25 2014
.SHORT TERM...THROUGH SATURDAY NIGHT...ANOTHER WINDY/DUSTY DAY IN
STORE FOR THE AREA TODAY AS TROUGH DEEPENS ALONG THE WEST COAST.
LATEST HI-RES MODEL CROSS SECTION ACROSS THE SOUTHERN SIERRA DOES
NOT SUPPORT A STRONG DOWNSLOPE PUSH SO SEE NO NEED TO UPGRADE
CURRENT ADVISORY. MADE NO CHANGES TO INHERITED WIND ADVISORY. ISSUE
LATER SHIFTS WILL NEED TO CONSIDER IS THE POSSIBLE EXTENSION OF THE
WIND ADVISORY INTO SATURDAY FOR THE WESTERN MOJAVE DESERT AND
MORONGO BASIN AS LATEST GUIDANCE KEEPS STRONG WINDS INTO SATURDAY.
POTENT SHORTWAVE IN BASE OF TROUGH WILL DIG SOUTHEAST INTO THE
MOJAVE DESERT BY 12Z SATURDAY MORNING. DIFFLUENT FLOW PRECEDING THE
TROUGH PLACES MOHAVE...EASTERN CLARK AND LINCOLN COUNTIES WITHIN THE
BULLS-EYE FOR HIGHEST QPF. INCREASED QPF VALUES IN THIS AREA TO
BETWEEN A HALF AND THREE-QUARTERS OF AN INCH. ELSEWHERE QPF VALUES
WILL GENERALLY BE BETWEEN A TENTH AND A THIRD OF AN INCH. BIGGEST
UNKNOWN THIS MORNING WILL HEAVIEST QPF BE OVER IN MOHAVE COUNTY
BEFORE COLD AIR ARRIVES LOWING THE SNOW LEVEL. MODELS IN GOOD
AGREEMENT BRING A POCKET OF -8 TO -10 DEG C 700 TEMPERATURES FROM
SAN BERNARDINO COUNTY FRIDAY NIGHT THROUGH MOHAVE COUNTY SATURDAY
MORNING. WITH THOSE TEMPERATURES SNOW FLURRIES COULD POTENTIALLY BE
SEEN DOWN TO 3500 FEET. DUE TO THE TIMING UNCERTAINTY HELD OFF ON
ANY WINTER WEATHER PRODUCTS. MOST OF THE SHOWERS WILL START TO WIND
DOWN IN THE EAST SATURDAY AFTERNOON WITH EVERYTHING SHUTTING DOWN
SATURDAY NIGHT UNDER NORTHWEST FLOW. THERE WILL BE SIGNIFICANT DROP
IN HIGH TEMPERATURES BETWEEN TODAY AND SATURDAY.
.LONG TERM...SUNDAY THROUGH FRIDAY...NORTHWEST FLOW ON THE BACK SIDE
OF SATURDAYS DEPARTING TROUGH WILL LEAD TO COOL AND DRY CONDITIONS
ON SUNDAY, WITH AFTERNOON HIGHS RUNNING 5 TO 7 DEGREES BELOW
SEASONAL NORMALS. TEMPERATURES WILL SLOWLY CREEP UPWARD EARLY NEXT
WEEK AS HIGH PRESSURE AMPLIFIES ALONG THE WEST COAST. AS THIS
OCCURS, INCREASING NORTHERLY WINDS ARE EXPECTED TO FUNNEL DOWN THE
COLORADO RIVER EARLY NEXT WEEK. LATEST GUIDANCE IS QUITE BULLISH ON
WINDS SPEEDS IN THE LAUGHLIN-BULLHEAD CITY-NEEDLES REGION AND
MAINTAINS ADVISORY LEVEL WINDS FOR TUESDAY AND WEDNESDAY.
WHILE THE FORECAST REMAINS DRY...CONFIDENCE IN DETAILS SUCH AS WIND
SPEEDS AND TEMPERATURES IS LOWER THAN NORMAL NEXT WEEK. THE
FORECASTED RIDGE AXIS HAS BEEN TRENDING FURTHER WEST THE PAST COUPLE
DAYS NOW AND IT LOOKS TO SET UP MORE ALIGNED WITH THE PACIFIC COAST
THAN ACROSS OUR AREA. THIS WILL KEEP THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT REGION IN A MORE PERSISTENT NORTHERLY FLOW...PRONE TO
OCCASIONAL DISTURBANCES COMING DOWN FROM THE NORTHERN ROCKIES.
LATEST GFS GUIDANCE STILL TRIES TO PUSH THE WEST COAST RIDGE INTO
OUR AREA LATE IN THE WEEK WHILE THE ECMWF CARVES A TROUGH OUT ACROSS
THE FOUR CORNERS KEEPING US IN A COOL NORTHERLY FLOW UNTIL AROUND
FRIDAY. I TRENDED THE FORECAST HIGHS CLOSELY WITH THE ECMWF GUIDANCE
WHICH KEEP TEMPERATURES NEAR SEASONAL NORMALS THROUGH THE END OF
NEXT WEEK, AND MAINTAINED BREEZY CONDITIONS NEAR LAUGHLIN AND
BULLHEAD CITY THROUGH THURSDAY.
&&
.AVIATION...FOR MCCARRAN...SOUTH WIND 8-12 KNOTS WITH GUSTS UP TO 20
KNOTS THIS MORNING...INCREASING TO 22-27 KNOTS WITH GUSTS 35-40
KNOTS THIS AFTERNOON AND EVENING WITH AREAS OF BLOWING DUST. CLOUDS
AOA 15 KFT TODAY WITH CEILING POTENTIALLY BETWEEN 6-8 KFT TONIGHT
AND SATURDAY MORNING WITH RAIN SHOWERS. HIR TERRAIN BECOMING
OBSCURED.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTH-SOUTHWEST WIND INCREASING THROUGHOUT THE DAY WITH
WIDESPREAD SUSTAINED WINDS OF 22-27 KNOTS WITH GUSTS 35-40 KNOTS
PRODUCING AREAS OF BLOWING DUST. SHOWERS DEVELOPING IN THE EASTERN
SIERRA SLOPES AND ESMERALDA COUNTY. WIDESPREAD SHOWERS DEVELOPING
OVERNIGHT INTO SATURDAY MORNING. CEILING LOWER TO 3-5 KFT ACROSS
MOHAVE AND LINCOLN COUNTIES WITH MTNS OBSCURED.
&&
.FIRE WEATHER...ANOTHER ROUND OF STRONG WINDS IS EXPECTED OVER THE
AREA THIS AFTERNOON AND EVENING WITH WIDESPREAD SOUTHWEST WINDS
GUSTING OVER 35 MPH. RELATIVE HUMIDITY WILL BE CLOSE TO OR BELOW 15
PERCENT FOR AT LEAST A PORTION OF THE DAY OVER THE LOWER ELEVATIONS
ACROSS MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. A RED FLAG
WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM.
&&
VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING
FOR NVZ014>022.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM PDT THIS
EVENING FOR NVZ461-462-465-466.
AZ...WIND ADVISORY FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING
FOR AZZ001-003-036.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR AZZ101-102.
CA...WIND ADVISORY FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING
FOR CAZ519>525.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM PDT THIS
EVENING FOR CAZ229.
&&
ASG/PIERCE/OUTLER
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Apr 25, 2:53 AM PST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
353 AM PDT FRI APR 25 2014
AZZ001>003-036-CAZ519>527-NVZ014>022-260600-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
353 AM PDT FRI APR 25 2014 /353 AM MST FRI APR 25 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT FOR MUCH OF THE REGION FROM 11 AM UNTIL
11 PM TONIGHT. WIND GUSTS TO 50 MPH POSSIBLE IN THE LOWER ELEVATIONS
WITH GUSTS UP TO 60 MPH IN THE MOUNTAINS. WATCH FOR AREAS OF BLOWING
DUST AND LOWER VISIBILITIES.
AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM FOR LATE APRIL WILL
IMPACT THE REGION TONIGHT WITH RAIN AND SNOW SHOWERS. LIGHT SNOW
SHOWERS COULD BE SEEN DOWN TO 4500 FEET.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIDESPREAD RAIN AND SNOW SHOWERS ACROSS LINCOLN...CLARK AND MOHAVE
COUNTIES SATURDAY MORNING WILL DECREASE DURING THE DAY. SNOW LEVELS
POSSIBLY DOWN TO 3500 FEET IN MOHAVE COUNTY. STRONG WINDS CONTINUE WITH
GUSTS POTENTIALLY TO 40 MPH ACROSS THE WESTERN MOJAVE DESERT...OWENS
VALLEY...ESMERALDA AND CENTRAL NYE COUNTIES.
SUNDAY THROUGH THURSDAY...DRY...WARMER WITH PERIODIC GUSTY NORTH
WINDS CAN BE EXPECTED ESPECIALLY DOWN THE COLORADO RIVER VALLEY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 25, 11:50 AM PST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1250 PM PDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM DUST STORM 13 S OLANCHA 36.09N 117.96W
04/25/2014 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED VISIBILITY ALONG
HIGHWAY 395 NEAR DUNMOVIN WAS AS LOW AS ZERO.
&&
STACHELSKILocal storm report, Apr 25, 12:45 PM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
145 PM PDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM NON-TSTM WND DMG 5 SSE FIVE MILE RAWS 35.81N 117.87W
04/25/2014 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED A BIG RIG BLEW OVER ON
HIGHWAY 395 NEAR PEARSONVILLE.
&&
STACHELSKIHigh Wind, Esmeralda/Central Nye
- When
- April 25, 1:00 PM PST to 4:00 PM PST
- Where
- Esmeralda/Central Nye forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.914, -117.052 (the zone’s center; the record gives no point)
The peak gust was measured 40 miles E of Beatty at 1315 PST.
Strong Wind, Las Vegas Valley
- When
- April 26, 2:00 AM PST
- Where
- Las Vegas Valley forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $500
- Reported by
- NWS Employee
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
A two foot diameter tree was snapped about 40 feet above the ground at Floyd Lamb State Park.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Carolina, April 25, 20141 death · 16 injured · $16 million · EF3 · 22 events
- Tornadoes and Damaging Winds in North Carolina, April 25, 20141 death · 3 injured · $4.2 million · EF2 · 13 events
- Rip Current in Puerto Rico, April 25 to 27, 20141 death · 1 event
- Wildfire and High Wind in Utah, April 25, 201410 injured · $15,000 · 57 kt wind · 3 events
- Winter Storm and High Wind in California, April 25 to 26, 2014$600,000 · 56 kt wind · 4 events
- Damaging Wind in North Carolina, April 25, 2014$50,000 · 65 kt wind · 1 event
- High Wind and Strong Wind in California, April 25, 2014$25,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Virginia, April 25, 2014$3,000 · 1 in hail · 9 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 25, 2014$10,000 · 50 kt wind · 8 events
- Damaging Wind in West Virginia, April 25, 2014$12,000 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 25, 20144 events
- Damaging Winds in Virginia, April 25, 2014$9,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 507336, 507337.